Alert archive / Kentucky / Wind Advisories in 2022
Wind Advisory 9, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Nov 3, 2022, 2:48 PM CDT for 4 states. It took effect at Nov 5, 2022, 12:00 AM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2022, 2:48 PM CDT (19:48 UTC)
- In effect from
- Nov 5, 2022, 12:00 AM CDT
- Expired
- Nov 5, 2022, 1:00 PM CDT
- In force
- 13 hr
- Issued by
- NWS Paducah, KY
All 58 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
394 WWUS73 KPAH 031948 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 248 PM CDT Thu Nov 3 2022 ILZ075>078-080>094-KYZ001>009-MOZ076-086-087-109>112-114-041000- /O.NEW.KPAH.WI.Y.0009.221105T0500Z-221105T1200Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Fulton-Hickman-Carlisle-Ballard- McCracken-Graves-Livingston-Marshall-Calloway-Perry MO-Bollinger- Cape Girardeau-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Perryville, Marble Hill, Cape Girardeau, Jackson, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 248 PM CDT Thu Nov 3 2022 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 7 AM CDT SATURDAY... * WHAT... South winds 15 to 20 mph with gusts up to 45 mph expected. * WHERE... Most of southeast Missouri, all of southern Illinois, and far western Kentucky. * WHEN... From 12AM to 7AM CDT Saturday. * IMPACTS... Gusty winds will blow around unsecured objects. Tree limbs could be blown down and cause a few power outages. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$
5 follow-up statements
791 WWUS73 KPAH 040833 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 333 AM CDT Fri Nov 4 2022 INZ081-082-085>087-KYZ010>018-042000- /O.EXB.KPAH.WI.Y.0009.221105T0900Z-221105T1500Z/ Gibson-Pike-Posey-Vanderburgh-Warrick-Crittenden-Lyon-Trigg- Caldwell-Union KY-Webster-Hopkins-Christian-Henderson- Including the cities of Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, and Henderson 333 AM CDT Fri Nov 4 2022 /433 AM EDT Fri Nov 4 2022/ ...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 AM CDT SATURDAY... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of southwest Indiana and western Kentucky. * WHEN...From 4 AM to 10 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and cause a few power outages. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ILZ076>078-082-083-086-087-090-091-094-KYZ005>009-042000- /O.EXT.KPAH.WI.Y.0009.221105T0900Z-221105T1500Z/ Wayne IL-Edwards-Wabash-Hamilton-White-Saline-Gallatin-Pope- Hardin-Massac-McCracken-Graves-Livingston-Marshall-Calloway- Including the cities of Fairfield, Albion, Mount Carmel, McLeansboro, Carmi, Harrisburg, Shawneetown, Golconda, Elizabethtown, Metropolis, Paducah, Mayfield, Smithland, Benton, and Murray 333 AM CDT Fri Nov 4 2022 ...WIND ADVISORY NOW IN EFFECT FROM 4 AM TO 10 AM CDT SATURDAY... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of southern Illinois and western Kentucky. * WHEN...From 4 AM to 10 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and cause a few power outages. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ILZ075-080-081-084-085-088-089-092-093-KYZ001>004-MOZ076-086-087- 109>112-114-042000- /O.CON.KPAH.WI.Y.0009.221105T0500Z-221105T1200Z/ Jefferson-Perry IL-Franklin-Jackson-Williamson-Union-Johnson- Alexander-Pulaski-Fulton-Hickman-Carlisle-Ballard-Perry MO- Bollinger-Cape Girardeau-Butler-Stoddard-Scott-Mississippi- New Madrid- Including the cities of Mount Vernon, Pinckneyville, West Frankfort, Carbondale, Murphysboro, Herrin, Jonesboro, Vienna, Cairo, Mound City, Hickman, Clinton, Bardwell, Wickliffe, Perryville, Marble Hill, Cape Girardeau, Jackson, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 333 AM CDT Fri Nov 4 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT SATURDAY... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of southern Illinois, western Kentucky and southeast Missouri. * WHEN...From midnight tonight to 7 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and cause a few power outages. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
861 WWUS73 KPAH 041742 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 1242 PM CDT Fri Nov 4 2022 MOZ100-107-108-050145- /O.EXB.KPAH.WI.Y.0009.221105T0500Z-221105T1500Z/ Wayne MO-Carter-Ripley- Including the cities of Piedmont, Van Buren, and Doniphan 1242 PM CDT Fri Nov 4 2022 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT SATURDAY... * WHAT...South winds 20 to 25 mph with gusts 45-55 mph expected. * WHERE...Portions of southeast Missouri. * WHEN...From 4 AM to 10 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and cause a few power outages. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ INZ088-KYZ019>022-050145- /O.EXB.KPAH.WI.Y.0009.221105T0900Z-221105T1800Z/ Spencer-Daviess-McLean-Muhlenberg-Todd- Including the cities of Rockport, Owensboro, Calhoun, Greenville, and Elkton 1242 PM CDT Fri Nov 4 2022 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 1 PM CDT SATURDAY... * WHAT...South winds 20 to 25 mph with gusts 45-55 mph expected. * WHERE...Portions of southwest Indiana and western Kentucky. * WHEN...From 4 AM to 10 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and cause a few power outages. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ILZ075-080-081-084-085-088-089-092-093-KYZ001>004-MOZ076-086-087- 109>112-114-050145- /O.EXT.KPAH.WI.Y.0009.221105T0500Z-221105T1500Z/ Jefferson-Perry IL-Franklin-Jackson-Williamson-Union-Johnson- Alexander-Pulaski-Fulton-Hickman-Carlisle-Ballard-Perry MO- Bollinger-Cape Girardeau-Butler-Stoddard-Scott-Mississippi- New Madrid- Including the cities of Mount Vernon, Pinckneyville, West Frankfort, Carbondale, Murphysboro, Herrin, Jonesboro, Vienna, Cairo, Mound City, Hickman, Clinton, Bardwell, Wickliffe, Perryville, Marble Hill, Cape Girardeau, Jackson, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 1242 PM CDT Fri Nov 4 2022 ...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT SATURDAY... * WHAT...South winds 20 to 25 mph with gusts 45-55 mph expected. * WHERE...Portions of southern Illinois, western Kentucky and southeast Missouri. * WHEN...From midnight tonight to 7 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and cause a few power outages. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ILZ076>078-082-083-086-087-090-091-094-INZ081-082-085>087- KYZ005>018-050145- /O.EXT.KPAH.WI.Y.0009.221105T0900Z-221105T1800Z/ Wayne IL-Edwards-Wabash-Hamilton-White-Saline-Gallatin-Pope- Hardin-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick-McCracken- Graves-Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg- Caldwell-Union KY-Webster-Hopkins-Christian-Henderson- Including the cities of Fairfield, Albion, Mount Carmel, McLeansboro, Carmi, Harrisburg, Shawneetown, Golconda, Elizabethtown, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, and Henderson 1242 PM CDT Fri Nov 4 2022 /142 PM EDT Fri Nov 4 2022/ ...WIND ADVISORY NOW IN EFFECT FROM 4 AM TO 1 PM CDT SATURDAY... * WHAT...South winds 20 to 25 mph with gusts 45-55 mph expected. * WHERE...Portions of southern Illinois, southwest Indiana and western Kentucky. * WHEN...From 4 AM to 10 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and cause a few power outages. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JGG
305 WWUS73 KPAH 050144 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 844 PM CDT Fri Nov 4 2022 ILZ075-080-081-084-085-088-089-092-093-KYZ001>004-MOZ076-086-087- 100-107>112-114-051000- /O.CON.KPAH.WI.Y.0009.221105T0500Z-221105T1500Z/ Jefferson-Perry IL-Franklin-Jackson-Williamson-Union-Johnson- Alexander-Pulaski-Fulton-Hickman-Carlisle-Ballard-Perry MO- Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-Butler-Stoddard- Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Pinckneyville, West Frankfort, Carbondale, Murphysboro, Herrin, Jonesboro, Vienna, Cairo, Mound City, Hickman, Clinton, Bardwell, Wickliffe, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 844 PM CDT Fri Nov 4 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT SATURDAY... * WHAT...South winds 20 to 25 mph with gusts 45-55 mph expected. * WHERE...Portions of southern Illinois, western Kentucky and southeast Missouri. * WHEN...From midnight tonight to 7 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and cause a few power outages. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ILZ076>078-082-083-086-087-090-091-094-INZ081-082-085>088- KYZ005>022-051000- /O.CON.KPAH.WI.Y.0009.221105T0900Z-221105T1800Z/ Wayne IL-Edwards-Wabash-Hamilton-White-Saline-Gallatin-Pope- Hardin-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer- McCracken-Graves-Livingston-Marshall-Calloway-Crittenden-Lyon- Trigg-Caldwell-Union KY-Webster-Hopkins-Christian-Henderson- Daviess-McLean-Muhlenberg-Todd- Including the cities of Fairfield, Albion, Mount Carmel, McLeansboro, Carmi, Harrisburg, Shawneetown, Golconda, Elizabethtown, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, and Elkton 844 PM CDT Fri Nov 4 2022 /944 PM EDT Fri Nov 4 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM CDT SATURDAY... * WHAT...South winds 20 to 25 mph with gusts 45-55 mph expected. * WHERE...Portions of southern Illinois, southwest Indiana and western Kentucky. * WHEN...From 4 AM to 10 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and cause a few power outages. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DRS
568 WWUS73 KPAH 050943 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 443 AM CDT Sat Nov 5 2022 ILZ075-080-081-084-085-088-089-092-093-KYZ001>004-MOZ076-086-087- 100-107>112-114-051500- /O.CON.KPAH.WI.Y.0009.000000T0000Z-221105T1500Z/ Jefferson-Perry IL-Franklin-Jackson-Williamson-Union-Johnson- Alexander-Pulaski-Fulton-Hickman-Carlisle-Ballard-Perry MO- Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-Butler-Stoddard- Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Pinckneyville, West Frankfort, Carbondale, Murphysboro, Herrin, Jonesboro, Vienna, Cairo, Mound City, Hickman, Clinton, Bardwell, Wickliffe, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 443 AM CDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...South winds 15 to 25 mph with gusts of 45 to 55 mph. * WHERE...Portions of southern Illinois, western Kentucky and southeast Missouri. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and cause a few power outages. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ILZ076>078-082-083-086-087-090-091-094-INZ081-082-085>088- KYZ005>022-051745- /O.CON.KPAH.WI.Y.0009.000000T0000Z-221105T1800Z/ Wayne IL-Edwards-Wabash-Hamilton-White-Saline-Gallatin-Pope- Hardin-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer- McCracken-Graves-Livingston-Marshall-Calloway-Crittenden-Lyon- Trigg-Caldwell-Union KY-Webster-Hopkins-Christian-Henderson- Daviess-McLean-Muhlenberg-Todd- Including the cities of Fairfield, Albion, Mount Carmel, McLeansboro, Carmi, Harrisburg, Shawneetown, Golconda, Elizabethtown, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, and Elkton 443 AM CDT Sat Nov 5 2022 /543 AM EDT Sat Nov 5 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...South winds 15 to 25 mph with gusts of 45 to 55 mph. * WHERE...Portions of southern Illinois, southwest Indiana and western Kentucky. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and cause a few power outages. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
648 WWUS73 KPAH 051507 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 1007 AM CDT Sat Nov 5 2022 ILZ075-080-081-084-085-088-089-092-093-KYZ001>004-MOZ076-086-087- 100-107>112-114-051615- /O.EXP.KPAH.WI.Y.0009.000000T0000Z-221105T1500Z/ Jefferson-Perry IL-Franklin-Jackson-Williamson-Union-Johnson- Alexander-Pulaski-Fulton-Hickman-Carlisle-Ballard-Perry MO- Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-Butler-Stoddard- Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Pinckneyville, West Frankfort, Carbondale, Murphysboro, Herrin, Jonesboro, Vienna, Cairo, Mound City, Hickman, Clinton, Bardwell, Wickliffe, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 1007 AM CDT Sat Nov 5 2022 ...WIND ADVISORY HAS EXPIRED... Winds have diminished slightly since sunsrise. A few stronger gusts will still be possible into the early afternoon hours. $$ ILZ076>078-082-083-086-087-090-091-094-INZ081-082-085>088- KYZ005>022-051800- /O.CON.KPAH.WI.Y.0009.000000T0000Z-221105T1800Z/ Wayne IL-Edwards-Wabash-Hamilton-White-Saline-Gallatin-Pope- Hardin-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer- McCracken-Graves-Livingston-Marshall-Calloway-Crittenden-Lyon- Trigg-Caldwell-Union KY-Webster-Hopkins-Christian-Henderson- Daviess-McLean-Muhlenberg-Todd- Including the cities of Fairfield, Albion, Mount Carmel, McLeansboro, Carmi, Harrisburg, Shawneetown, Golconda, Elizabethtown, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, and Elkton 1007 AM CDT Sat Nov 5 2022 /1107 AM EDT Sat Nov 5 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...South winds 15 to 25 mph with gusts of 45 to 55 mph. * WHERE...Portions of southern Illinois, southwest Indiana and western Kentucky. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and cause a few power outages. Winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Nearly 10,000 customers are without power across southwest Indiana and nearby areas due to the strong winds. The winds have also brought down large tree limbs and small trees, causing minor property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Nov 3, 12:25 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Nov 3, 12:25 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1225 PM CDT Thu Nov 3 2022 .UPDATE... Issued at 1224 PM CDT Thu Nov 3 2022 Updated aviation discussion for 18z TAFs. UPDATE Issued at 626 AM CDT Thu Nov 3 2022 A handful of observing sites and satellite imagery show that locally dense fog has developed across the KY Pennyrile into southwest IN. The worst of the fog appears to be fairly isolated so, opted to issue a Special Weather Statement until 1330z for patchy dense fog instead of a Dense Fog Advisory for this area. Updated Aviation discussion for the 12z TAF issuance. && .SHORT TERM...(Today through Saturday night) Issued at 254 AM CDT Thu Nov 3 2022 Bottom Line Up Front...Today and the daylight hours Friday will be fine late fall days across the region, with high temperatures approaching record levels. However, conditions will quickly deteriorate late Friday night into Saturday as a potent fall storm system moves through the Midwest. This will bring a complex of moderate to heavy rain showers (and a few rumbles of thunder) through the region during this time. While severe weather is not anticipated, gusty gradient winds of 40 to 45 mph will accompany this activity. Precipitation will exit the area Saturday afternoon into Saturday night with relaxing winds. Technical Discussion...A highly-amplified synoptic pattern is expected over the CONUS during the next 24-72 hours. The forecast area will be under the influence of a strong thermal ridge today through most of Friday. This will bring high temperatures in the middle to upper 70s and upper 70s to lower 80s, respectively, today and Friday. In fact, Friday's high temperatures will be approaching record levels at some of our climate sites. At the same time, a deep shortwave trough will eject from the Pacific Southwest and become negatively-tilted as it moves across the southern Plains on Friday. At the surface, low pressure will develop over the Central Plains and quickly deepen as it moves into the Upper Midwest by Saturday. Convection will fire Friday afternoon across the ArkLaTex region and move east/northeastward. This activity will grow upscale into a complex of showers and storms by the time it reaches the Ozark Foothills Friday night. However, with poor lapse rates and little in the way of instability, only a few rumbles of thunder at most (and no severe weather) is expected. This activity will push west to east through the forecast area late Friday night through Saturday, with gradually lowering shower intensity and duration due to weakening upward forcing. Rainfall will range from 0.50-1.25" across southeast MO to 0.50 to 0.75" across southwest IL and the KY Purchase to 0.25 to 0.50" over southeast IL, southwest IN, and the KY Pennyrile. The other big story will be the gradient winds Friday night through the first half of Saturday. A very strong LLJ is progged to develop over the region during this time, with 850 mb winds of 50-60 kts expected, which are near climatological maximum values according to the latest NAEFS guidance. Given the poor lapse rates, however, it will be difficult to mix down gusts that high to the surface, but gusts reaching Wind Advisory criteria are certainly possible. The wind forecast was raised slightly from the NBM initialization and currently has CWA-wide gusts of 40-45 mph at times. Discussed with neighboring WFOs the possibility of issuing a Wind Advisory for Friday night and Saturday morning, but decided to hold off for now to see if model guidance can key in on the timing better with the next forecast package. High temperatures Saturday will be held down by the clouds and rain, only reaching the lower to middle 60s. Winds will relax and precipitation chances will end from west to east Saturday afternoon into the evening. With clearing skies, temperatures will fall into the 40s Saturday night. .LONG TERM...(Sunday through Wednesday) Issued at 254 AM CDT Thu Nov 3 2022 A mainly dry and tranquil weather pattern is anticipated in the long term portion of the forecast. Forecast confidence during the first half of next week is higher than average with good model agreement overall. In the wake of the early weekend system, a return to dry weather is expected on Sunday. There is a very small chance of light showers, mainly across southern sections of western Kentucky and southeast Missouri Sunday night and Monday, as a weak southward progressing boundary encounters residual moisture lingering across the area. In the wake of this boundary, a transition to a dry easterly trajectory from high pressure over the Great Lakes will occur by Monday night. The main story through mid week will be a building upper level ridge across the eastern U.S. This will result in not only dry weather, but also temperatures significantly above normal through the period. For that matter, highs of 70 to 75 on Sunday are forecast to rise into the middle 70s Monday through Wednesday, with some upper 70s even possible Monday and Tuesday. Lows are projected to range from the upper 40s to lower 50s. That puts both lows and highs in a range some 10 to 15 degrees above normal for this time of year. && .AVIATION... Issued at 1224 PM CDT Thu Nov 3 2022 VFR conditions expected through the TAF period as clear skies prevail this afternoon with southerly winds between 5-10 kts. High clouds move in from the west this evening, with mid level clouds more likely by 09-10Z Friday. SCT to BKN clouds combined with elevated light winds overnight should prevent BCFG development. Much stronger southerly flow expected on Friday as wind gusts over 20 kts are possible. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...DW SHORT TERM...DWS LONG TERM...RJP AVIATION...DW
Hazardous weather outlook, Nov 3, 9:59 AM CDT, 4 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 959 AM CDT Thu Nov 3 2022 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-041000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 959 AM CDT Thu Nov 3 2022 /1059 AM EDT Thu Nov 3 2022/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A few thunderstorms are possible late Friday into early Saturday across southeast Missouri. Lightning and locally heavy downpours will be the primary storm-related hazards. Strong wind gusts from the south of 35 to 45 mph are expected late Friday night through Saturday morning across the region. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation is not anticipated. However, spotters should maintain awareness of the weekend storm system.
Nearby
Wind Advisories in Kentucky, 2022Wind Advisories in Illinois, 2022Wind Advisories in Missouri, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.